Alert archive / Ohio / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 256, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Sep 4, 2000, 6:58 AM EDT for Ross County, Ohio. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 4, 2000, 6:58 AM EDT (10:58 UTC)
- Expired
- Sep 4, 2000, 7:30 AM EDT
- In force
- 32 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Ross County, OH
The radar
The Cincinnati radar (KILN), 66 km from the middle of the area, began a volume at 11:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 11.0 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 864 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 1285 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KILN 041057 SVRILN OHC141-041130- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 658 AM EDT MON SEP 4 2000 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ROSS COUNTY IN OHIO... * UNTIL 730 AM EDT... * AT 658 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES EAST OF CHILLICOTHE...MOVING SOUTHEAST AT 20 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... LONDONDERRY... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 2:45 AM EDT, 4 hours 13 minutes earlier.
Area forecast discussion, Sep 4, 2:45 AM EDT, 4 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 245 AM EDT MON SEP 4 2000 WV SAT PIX SHWG S/W MOVG ACRS NRN IL..HELPING TO MAINTAIN SHWR/TSTM ACTVTY ACRS IND AND WRN OH THIS MRNG. MDLS IN GNRL AGRMT MOVG S/W ACRS FA THRU 18Z AND WKNG IT. NOT MUCH IN THE WAY OF LLVL FORCING WITH LGT LLVL FLOW SO PCPN PRETTY MUCH BEING DRIVEN BY VORT. SHUD SEE PCPN SPRD SE ACRS MOST OF FA THRU RMNDR OF THE MRNG HRS BUT DO XPCT IT TO DSIPT SOMEWHAT AS IT MOVS IN WITH WKNG VORT. AT ANY RATE...WL KP AN EYE ON RADAR AND PRBLY WL GO WITH PRETTY HIGH POPS ACRS FA AND INDCT SOME SORT OF MRNG WORDING OVR ALL BUT SE. GOOD 8H CAA DVLPS ON BACK SIDE OF S/W WHICH WL MAKE TMPS A LTL TRICKY TDA. BEST CHC FOR WRMG WL BE ACRS THE SE BUT THIS AREA SHUD BE MSTLY CLDY BY DAYBREAK SO EVEN THERE...TMPS MAY STRUGGLE A LTL. ETA AND NGM BOTH SHWG SOME RESIDUAL 8H MSTR THIS EVNG. WITH DECENT CAA CONTG TNGT...THINK WE MAY SEE SOME CLDS LINGER INTO TNGT AND THEN CLR OUT FM THE N OVRNGT AS MUCH DRIER LLVL AIR PUSHES IN FM THE N. WND SHUD STAY UP A LTL TNGT AND DEPENDING ON HOW LONG SOME CLDS HANG ARND...TMPS MAY NOT DROP WAY OFF. BUT STILL WITH GOOD CAA...SHUD SEE MUCH COOLER TMPS TNGT. DRY AMS IN PLACE ON TUE FOR SUNNY AND COOL CONDS. TUE NGT LOOKS TO BE A LTL COOLER THAN TNGT AND WL UNDERCUT GUID TMPS A LTL. OTRWS...STUCK PRETTY CLOSE TO FWC TMPS THRU PD. .ILN...NONE. LOTT
Nearby
Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.